Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 144, NWS Northern Indiana

July 11, 2011Berrien County, Cass County, Michigan; 5 counties in Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jul 11, 2011, 9:42 AM EDT for Berrien County, Cass County, Michigan; 5 counties in Indiana. It was in force for 78 min. 24 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2011, 9:42 AM EDT (13:42 UTC)
Expired
Jul 11, 2011, 11:00 AM EDT
In force
78 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.5 in
Wind
70.0 mph

Counties Elkhart County, IN, LaPorte County, IN, Marshall County, IN, Saint Joseph County, IN, Starke County, IN, Berrien County, MI, Cass County, MI

The radar

The Northern Indiana radar (KIWX), 67 km from the middle of the area, began a volume at 13:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 9:55 AM EDTTSTM WND DMGMichigan City, INREPORTS OF TREES AND POWERLINES DOWN IN MICHIGAN CITY...TIME ESTIMATED FROM RADAR.
Jul 11, 10:01 AM EDTTSTM WND GST 55Westville, INTIME ESTIMATED FROM RADAR.
Jul 11, 10:05 AM EDTTSTM WND GST 601 N Saint Joseph, MITIME ESTIMATED FROM RADAR.
Jul 11, 10:10 AM EDTTSTM WND GST 612 Wnw Benton Heights, MI53 KNOT WIND GUST AT BENTON HARBOR AIRPORT
Jul 11, 10:10 AM EDTTSTM WND GST 70Laporte, IN
Jul 11, 10:13 AM EDTTSTM WND GST 51Laporte, INPOWER OUTAGES REPORTED.
Jul 11, 10:14 AM EDTTSTM WND DMGBerrien Springs, MITREES AND POWER LINES DOWN
Jul 11, 10:20 AM EDTTSTM WND DMGMillburg, MITREES AND BRANCHES DOWN IN MILLBURG. TIME ESTIMATED FROM RADAR.
Jul 11, 10:20 AM EDTTSTM WND DMGNew Carlisle, IN12 INCH DIAMETER OAK TREE SNAPPED...US 20 NEAR TAMARACK
Jul 11, 10:22 AM EDTTSTM WND GST 66South Bend, IN
Jul 11, 10:23 AM EDTTSTM WND GST 68South Bend, INMEASURED 68 MPH WIND GUST AT WNDV RADIO.
Jul 11, 10:24 AM EDTTSTM WND DMGSouth Bend, INTREES AND POWER LINES REPORTED DOWN ACROSS THE COUNTY BY DISPATCH.
Jul 11, 10:25 AM EDTTSTM WND DMGGeorgetown, INNUMEROUS TREES AND POWER LINES DOWN...TIME ESTIMATED FROM RADAR.
Jul 11, 10:25 AM EDTTSTM WND DMGSaint Joseph, MI12 INCH DIAMETER TREE DOWN BLOCKING 400 BLOCK OF RIDGEWAY IN DOWNTOWN ST. JOSEPH. TIME ESTIMATED FROM RADAR.
Jul 11, 10:25 AM EDTTSTM WND GST 752 Ese Argos, IN
Jul 11, 10:26 AM EDTTSTM WND GST 653 Wnw Granger, MILARGE 18-24 INCH DIAMETER TREE DOWN ACROSS FIR ROAD JUST NORTH OF THE STATE LINE. TIME ESTIMATED FROM RADAR.
Jul 11, 10:33 AM EDTTSTM WND DMGMishawaka, INA FEW TREES AND MANY LIMBS DOWN CITYWIDE. TIME ESTIMATED FROM RADAR.
Jul 11, 10:33 AM EDTTSTM WND GST 812 Se Mishawaka, INTIME ESTIMATED FROM RADAR.
Jul 11, 10:34 AM EDTTSTM WND DMG2 Wnw Osceola, IN6 INCH DIAMETER BRANCHES DOWN
Jul 11, 10:34 AM EDTTSTM WND DMGOsceola, INESTIMATED ONE FOOT DIAMETER BRANCH DOWN
Jul 11, 10:47 AM EDTTSTM WND DMG4 Nw Mottville, MIMULTIPLE TREES DOWN 2 MILES NORTH OF US 12 ON HIGHWAY 40. TIME ESTIMATED FROM RADAR.
Jul 11, 11:00 AM EDTTSTM WND DMG2 S Simonton Lake, INMANY 8 INCH PLUS DIAMETER TREE BRANCHES ON THE GROUND NEAR MENARDS AT 601 WINDSOR AVE.
Jul 11, 11:00 AM EDTTSTM WND DMGBenton Harbor, MI2 TREES DOWN AND PART OF A COMMERCIAL BUILDING ROOF BLOWN OFF.
Jul 11, 11:01 AM EDTTSTM WND DMG3 Se Simonton Lake, INTREE BRANCHES DOWN BETWEEN CR 15 AND 19 SOUTH OF THE TOLL ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 21 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 11, 6:37 AM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 1.7 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-284 J/kg
Mixed-layer LCL
1566 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

303 
WUUS53 KIWX 111342
SVRIWX
INC039-091-099-141-149-MIC021-027-111500-
/O.NEW.KIWX.SV.W.0144.110711T1342Z-110711T1500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
942 AM EDT MON JUL 11 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CASS COUNTY IN SOUTHWEST MICHIGAN...
  BERRIEN COUNTY IN SOUTHWEST MICHIGAN...
  MARSHALL COUNTY IN NORTH CENTRAL INDIANA...
  LA PORTE COUNTY IN NORTHWEST INDIANA...
  ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA...
  WESTERN ELKHART COUNTY IN NORTH CENTRAL INDIANA...
  STARKE COUNTY IN NORTHWEST INDIANA...

* UNTIL 1100 AM EDT/1000 AM CDT/

* AT 837 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE SEVERE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 21 MILES NORTHWEST OF LONG BEACH TO 19 MILES WEST OF
  MICHIGAN CITY TO 30 MILES WEST OF WESTVILLE...AND MOVING EAST AT 60
  MPH.

* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  TRAIL CREEK...MICHIGAN CITY AND LONG BEACH...
  SHOREWOOD-TOWER HILL...NEW BUFFALO AND WESTVILLE...
  BRIDGMAN...STEVENSVILLE AND FAIR PLAIN...
  COLOMA...PAW PAW LAKE AND LA CROSSE...

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
MICHIANA...GRAND BEACH...WATERFORD...POTTAWATTOMIE PARK...MICHIANA
SHORES...OTIS...UNION PIER...TURNER SHORES...LAKESIDE...HARBERT...
SPRINGVILLE AND PINOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING 
WIDESPREAD WIND DAMAGE ACROSS THE CITY OF CHICAGO. THIS IS AN EXTREMELY 
DANGEROUS SITUATION. GO TO A BASEMENT OR SMALL INTERIOR ROOM. 
EVACUATE MOBILE HOMES...AND SEEK SHELTER INSIDE A STURDY STRUCTURE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4224 8622 4208 8622 4208 8578 4179 8576
      4177 8579 4176 8576 4169 8576 4144 8604
      4144 8607 4141 8607 4117 8631 4117 8694
      4172 8695 4178 8682 4192 8661 4213 8650
      4224 8639 4225 8638
TIME...MOT...LOC 1342Z 286DEG 52KT 4199 8697 4171 8715
          4145 8739
WIND...HAIL 70MPH <.50IN

$$
3 follow-up statements
333 
WWUS53 KIWX 111414
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1014 AM EDT MON JUL 11 2011

INC039-091-099-141-149-MIC021-027-111500-
/O.CON.KIWX.SV.W.0144.000000T0000Z-110711T1500Z/
STARKE IN-ELKHART IN-ST. JOSEPH IN-LA PORTE IN-MARSHALL IN-BERRIEN MI-
CASS MI-
1014 AM EDT MON JUL 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM
EDT/1000 AM CDT/ FOR MARSHALL...ST. JOSEPH AND WESTERN ELKHART
COUNTIES IN NORTH CENTRAL INDIANA...AND LA PORTE AND STARKE COUNTIES
IN NORTHWEST INDIANA...AND CASS AND BERRIEN COUNTIES IN SOUTHWEST
MICHIGAN...

AT 1010 AM EDT/910 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE SEVERE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF COLOMA TO 3
MILES NORTH OF BUCHANAN TO 5 MILES SOUTHEAST OF LA PORTE TO LA
CROSSE...AND MOVING EAST AT 60 MPH.

LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  GEORGETOWN...DOWAGIAC AND WALKERTON...
  EDWARDSBURG...SOUTH BEND AND GULIVOIRE PARK...
  CASSOPOLIS...OSCEOLA AND MISHAWAKA...
  MARCELLUS...PLYMOUTH AND CULVER...

OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
SUMNERVILLE...POKAGON...BARRON LAKE...BERTRAND...CRUMSTOWN...BREMS...
TOTO...LA GRANGE...DAILEY AND TEEGARDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING 
WIDESPREAD WIND DAMAGE ACROSS NORTHEAST ILLINOIS. THIS IS AN EXTREMELY 
DANGEROUS SITUATION. GO TO A BASEMENT OR SMALL INTERIOR ROOM. 
EVACUATE MOBILE HOMES...AND SEEK SHELTER INSIDE A STURDY STRUCTURE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4224 8622 4208 8622 4208 8578 4179 8576
      4177 8579 4176 8576 4169 8576 4144 8604
      4144 8607 4141 8607 4117 8631 4117 8694
      4172 8695 4178 8682 4192 8661 4213 8650
      4224 8639 4225 8638
TIME...MOT...LOC 1414Z 286DEG 52KT 4211 8621 4186 8630
          4154 8657 4134 8682
WIND...HAIL 70MPH <.50IN

$$
504 
WWUS53 KIWX 111442
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1042 AM EDT MON JUL 11 2011

MIC021-111452-
/O.CAN.KIWX.SV.W.0144.000000T0000Z-110711T1500Z/
BERRIEN MI-
1042 AM EDT MON JUL 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR BERRIEN COUNTY IS CANCELLED...

AT 1038 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD 
MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4177 8624 4208 8601 4208 8578 4179 8576
      4177 8579 4176 8576 4169 8576 4144 8604
      4144 8607 4141 8607 4118 8630 4118 8693
TIME...MOT...LOC 1442Z 286DEG 52KT 4199 8569 4174 8578
          4144 8608 4126 8635

$$

INC039-091-099-141-149-MIC027-111500-
/O.CON.KIWX.SV.W.0144.000000T0000Z-110711T1500Z/
STARKE IN-ELKHART IN-ST. JOSEPH IN-LA PORTE IN-MARSHALL IN-CASS MI-
1042 AM EDT MON JUL 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM
EDT/1000 AM CDT/ FOR MARSHALL...ST. JOSEPH AND WESTERN ELKHART
COUNTIES IN NORTH CENTRAL INDIANA...AND SOUTHERN LA PORTE AND STARKE
COUNTIES IN NORTHWEST INDIANA...AND CASS COUNTY IN SOUTHWEST
MICHIGAN...

AT 1038 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE SEVERE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MARCELLUS TO 3 MILES NORTHWEST OF
BRISTOL TO BREMEN TO 4 MILES NORTH OF CULVER...AND MOVING EAST AT 60
MPH.

LOCATIONS IMPACTED INCLUDE...
  ARGOS...LOCKE...INWOOD AND SOUTHWEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING 
WIDESPREAD WIND DAMAGE ACROSS NORTHWEST INDIANA AND EXTREME 
SOUTHWEST MICHIGAN. THIS IS AN EXTREMELY DANGEROUS SITUATION. GO TO A 
BASEMENT OR SMALL INTERIOR ROOM. EVACUATE MOBILE HOMES...AND SEEK 
SHELTER INSIDE A STURDY STRUCTURE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4177 8624 4208 8601 4208 8578 4179 8576
      4177 8579 4176 8576 4169 8576 4144 8604
      4144 8607 4141 8607 4118 8630 4118 8693
TIME...MOT...LOC 1442Z 286DEG 52KT 4199 8569 4174 8578
          4144 8608 4126 8635
WIND...HAIL 70MPH <.50IN

$$
587 
WWUS53 KIWX 111458
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1058 AM EDT MON JUL 11 2011

INC039-091-099-141-149-MIC027-111508-
/O.EXP.KIWX.SV.W.0144.000000T0000Z-110711T1500Z/
STARKE IN-ELKHART IN-ST. JOSEPH IN-LA PORTE IN-MARSHALL IN-CASS MI-
1058 AM EDT MON JUL 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR MARSHALL...ST. JOSEPH AND
WESTERN ELKHART COUNTIES IN NORTH CENTRAL INDIANA...AND SOUTHEASTERN
LA PORTE AND STARKE COUNTIES IN NORTHWEST INDIANA...AND CASS COUNTY
IN SOUTHWEST MICHIGAN WILL EXPIRE AT 1100 AM EDT/1000 AM CDT/...

AT 1057 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING
HAS BEEN ALLOWED TO EXPIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4177 8624 4208 8601 4208 8578 4179 8576
      4177 8579 4176 8576 4169 8576 4144 8604
      4144 8607 4141 8607 4118 8630 4118 8693
TIME...MOT...LOC 1458Z 286DEG 52KT 4192 8539 4167 8548
          4137 8579 4119 8606

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 4:06 AM EDT, 5 hours 36 minutes earlier.

Area forecast discussion, Jul 11, 4:06 AM EDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
406 AM EDT MON JUL 11 2011

.SHORT TERM...
MONDAY THROUGH TUESDAY NIGHT...
ONGOING CONVECTIVE COMPLEXES WILL LIMIT UTILITY OF MODEL GUIDANCE IN
THE NEAR TERM. IMPRESSIVE LOW LEVEL MOISTURE GRADIENT OVER THE
REGION WITH 850MB THETAE RIDGE OVER ILLINOIS ALONG WITH DEWPOINTS IN
THE MID 70S...WHILE STILL IN THE L60S OVER OUR EASTERN CWA. LATEST
SPC MESOANALYSIS SHOWING ML CAPES IN EXCESS OF 4000 J/KG OVER
WESTERN ILLINOIS ALONG WITH MODEST BULK SHEAR SO EXPECT MCS ACTIVITY
TO CONTINUE TO MAKE PROGRESS TOWARD OUR AREA THIS MORNING...AND HAVE
INCREASED POPS TO HIGH CHANCE IN WESTERN CWA TO REFLECT THESE
TRENDS. PRECIP CHANCES IN REMAINING PERIODS OF THE SHORT TERM
SUBJECT TO EVENTUAL PLACEMENT OF FRONTAL BOUNDARY EXPECTED TO MOVE
TOWARD INTO THE AREA TONIGHT. CURRENT MCS ACTIVITY WILL GO A LONG
WAY IN DETERMINING PROGRESS AND PLACEMENT OF FRONTAL BOUNDARY SO NOT
INCLINED TO MAKE MANY CHANGES TO CURRENT GRIDS AS DAY SHIFT WILL
HAVE BETTER HANDLE ON THIS ONCE MORNING CONVECTION RUNS ITS COURSE.
LOW LEVEL THERMAL RIDGE EXPANDING INTO THE AREA WILL BE TEMPERED
SOMEWHAT BY CLOUDS FROM MCS...BUT STILL EXPECT HIGHS AOA 90F OVER
THE ENTIRE CWA. MOISTURE AXIS EXPECTED TO SPREAD EASTWARD INTO OUR
CWA TODAY AND RESULT IN HEAT INDICES AOA 100 OVER A GOOD PORTION OF
THE SW CWA THIS AFTERNOON SO WILL BE ISSUING AN ADVISORY TO COVER
THIS. FRONTAL BOUNDARY EXPECTED TO PUSH THROUGH THE AREA TUESDAY
NIGHT AND BRING A MUCH WELCOMED BREAK TO THE HEAT AND HUMIDITY BY
GOING INTO THE LONG TERM PERIOD.

&&

.LONG TERM...

WEDNESDAY THROUGH SUNDAY

WESTERN CONUS TROUGHING WITH NEGATIVE HEIGHT TENDENCIES OVER THE
NE CONUS INTO EASTERN CANADA ARE EXPECTED. MASSIVE CENTRAL CONUS
RIDGE WILL REMAIN FIXED OVER THE CENTRAL PLAINS...WITH VERY WARM
TEMPS EXPECTED THERE. LOCALLY...THE GREAT LAKES REGION WILL REMAIN
ON THE EDGE OF THE UPPER RIDGE AND ASSOCIATED PERIPHERY FAST FLOW.
SEVERAL SUBTLE DISTURBANCES ARE PROGGED IN W/NW FLOW EMANATING FROM
THE EASTERN PAC LONG WAVE TROUGH...AND ARE EXPECTED TO INTERACTED
WITH DEEP MOISTURE IN PLACE ON THE PERIPHERY OF THE RIDGE TO SUPPORT
CONVECTIVE DEVELOPMENT. STRONG NEGATIVE HEIGHT ANOMALY WILL SETTLE
INTO THE NE CONUS...SUPPORTING A RATHER STRONG NEGATIVE THETA-E
INTRUSION INTO THE REGION MID WEEK PER NE LL FLOW. DRY E/NE FLOW
WILL LINGER INTO THE END OF THE WEEK...WITH ANOTHER IMPULSE
SUPPORTING INCREASING CHANCES FOR A LL THETA-E UNDULATION FRI...WITH
LOW CHANCES FOR RAIN. FORECAST MODELS REMAIN ON THE SAME PAGE WRT
LARGE SCALE FLOW FORECAST DETAILS THROUGH THE PERIOD. CONTINUED TO
SIDE HEAVY WITH THE ECMWF GIVEN PREFERENCE OF CENTRAL CONUS RIDGE
DETAILS AND RESULTING LOCAL EFFECTS. PREFERENCE IS TOWARD THE GREAT
LAKES REMAINING ON THE PERIPHERY OF THE LONG WAVE RIDGE WITH
POSSIBLE ROSSBY LIKE WAVE RETROGRESSION.

WED-THUR...UNDULATING LL BAROCLINIC BOUNDARY SEPARATING DEEP
MOIST AIR TO THE SOUTH AND DRY FLOW TO THE NORTH WILL SETTLE WELL
SOUTH OF THE REGION WITH ASSOCIATED MCS ACTIVITY TRENDING WELL SOUTH
OF THE REGION AS WELL. PREFERRED TO SIDE ABOVE MODEL/MOS CONSENSUS
NUMBERS...MORE IN LINE WITH A PERSISTENCE FORECAST THROUGH THUR.
LACK OF SIG RAINFALL IN THE PAST SEVERAL DAYS WILL SUPPORT AN
INCREASING LIKELIHOOD FOR NEAR SFC SUPERADIABATS WITH DEEP MIXING TO
NEAR H85. COOL NIGHTS STILL ON TRACK WITH CLEAR SKIES/LIGHT
WINDS/AND DRY LL FIELDS IN PLACE.

FRI-SUN...EASTERN PAC TROUGH WILL SUPPORT THE EJECTION OF A STRONGER
MID LEVEL IMPULSE...WHICH WILL BECOME CONVECTIVELY MODIFIED OVER THE
NORTHERN PLAINS. THIS WAVE WILL SUPPORT LOCAL REFLECTED SW
FLOW...ADVECTING WARM MOIST AIR BACK INTO THE REGION. INCREASED
LARGE SCALE ASCENT IN A WAA REGIME WILL SUPPORT INCREASED PRECIP
CHANCES...WHICH ATTM REMAIN LOW GIVEN THE DIFFICULTY IN PROGNOSING A
CONVECTIVELY MODIFIED PATTERN 5-7 DAYS OUT. DID RETAIN LOW CHANCE
POPS FRI/FRI NIGHT. CURRENT GFS/GEM/UKMET/ECMWF MEAN H5 HEIGHT
PATTERN WOULD SUGGEST THE REGION WILL BE ON THE PERIPHERY OF FAST
DISTURBED FLOW...OR A RING OF FIRE SCENARIO THE REMAINDER OF THE
PERIOD. HOWEVER...THE DETAILS OF RIDGE INTENSITY AND LL
THERMAL/MOISTURE FIELDS ARE FAR FROM BEING RESOLVED...WITH ADDED
UNCERTAINTY PER POORLY SAMPLED NORTHERN STREAM DOMINANT FLOW.
HENCE...HAVE OPTED FOR NO POP/WX MENTION ATTM. DID TREND TEMPS UP
GIVEN PROGGED THERMAL FIELDS/DRYING SOIL CONDITIONS/AND A TREND
TOWARD PERSISTENCE.

&&

.AVIATION...
06Z TAFS...
WILL KEEP WITH GOING VFR FCST TO HOLD FOR THIS TAF CYCLE. LATEST IR
SATELLITE AND LIGHTNING DATA SHOWING SIGNS OF WEAKENING IN
CONVECTIVE COMPLEX MOVING THROUGH SOUTHERN MINNESOTA ATTM. FRONTAL
BOUNDARY WILL APPROACH THE AREA THIS AFTERNOON BUT LOW CONFIDENCE ON
CONVECTIVE DEVELOPMENT AND AREAL COVERAGE SUGGESTS NOT MENTIONING IN
TAFS ATTM. SOUTHWEST WINDS EXPECTED TO INCREASE TO AROUND 10KTS THIS
AFTERNOON.
&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 8 PM
     EDT /7 PM CDT/ THIS EVENING FOR INZ012>018-020-022>027-
     032>034.

MI...NONE.
OH...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING
     FOR OHZ024-025.

LM...NONE.
&&

SHORT TERM...JAL
LONG TERM...JC
AVIATION...JAL
Hazardous weather outlook, Jul 11, 8:18 AM EDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
818 AM EDT MON JUL 11 2011

INZ003>009-012>018-LMZ043-046-MIZ077>081-OHZ001-002-004-005-015-
121000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...
MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...
ANTWERP
818 AM EDT MON JUL 11 2011 /718 AM CDT MON JUL 11 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN...NORTHERN INDIANA AND THE NEARSHORE WATERS
OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS WITH WIDESPREAD DAMAGING WINDS ARE LIKELY
FROM MID MORNING INTO EARLY AFTERNOON GENERALLY NORTH OF A LINE
FROM WINIMAC TO OTTAWA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE ON FRIDAY. THE POTENTIAL FOR SEVERE
WEATHER REMAINS UNKNOWN AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ020-022>027-032>034-OHZ016-024-025-121000-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MONTICELLO...BROOKSTON...LOGANSPORT...
PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...
OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
818 AM EDT MON JUL 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY. SOME THUNDERSTORMS MAY BE SEVERE
WITH THE MAIN THREAT BEING DAMAGING WIND GUSTS.

A HOT AND HUMID AIRMASS WILL BE IN PLACE TODAY. AFTERNOON HEAT
INDEX READINGS OF 100 TO 105 ARE EXPECTED. A HEAT ADVISORY IS IN
EFFECT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE ON FRIDAY. THE POTENTIAL FOR SEVERE
WEATHER REMAINS UNKNOWN AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Jul 11, 8:55 AM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
855 AM EDT MON JUL 11 2011

MIZ079-080-111400-
BRANCH MI-ST. JOSEPH MI-
855 AM EDT MON JUL 11 2011

...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN ST. JOSEPH AND
BRANCH COUNTIES IN SOUTHWEST MICHIGAN...

AT 852 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR COLON...OR 13 MILES EAST OF THREE RIVERS...
MOVING EAST AT 30 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  COLDWATER...
  UNION CITY...
  QUINCY...
  SHERWOOD...
  MATTESON LAKE...
  BATAVIA AND HODUNK...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM EDT MONDAY
AFTERNOON FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN.

LAT...LON 4207 8484 4181 8483 4197 8551 4208 8534
TIME...MOT...LOC 1256Z 281DEG 26KT 4199 8534
Special weather statement, Jul 11, 9:33 AM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
933 AM EDT MON JUL 11 2011

MIZ081-111400-
HILLSDALE MI-
933 AM EDT MON JUL 11 2011

...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN HILLSDALE COUNTY...

AT 929 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR JONESVILLE...OR NEAR HILLSDALE...MOVING EAST
AT 35 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  NORTH ADAMS...OSSEO AND MOSCOW...
  JEROME...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM EDT MONDAY
AFTERNOON FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN.

LAT...LON 4204 8436 4190 8437 4190 8435 4185 8436
      4191 8475 4207 8471 4208 8468
TIME...MOT...LOC 1334Z 280DEG 30KT 4197 8460

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 8:55 AM EDTSpecial Weather StatementIWXBranch65 min
Jul 11, 9:19 AM EDTSevere Thunderstorm WarningIWXBranch, Hillsdale41 min
Jul 11, 9:33 AM EDTSpecial Weather StatementIWXHillsdale27 min
Jul 11, 10:30 AM EDTSevere Thunderstorm WarningIWXBranch, Saint Joseph75 min
Jul 11, 10:47 AM EDTTornado WarningIWXBranch, Saint Joseph43 min
Jul 11, 11:03 AM EDTLakeshore Flood WarningIWX9 hr
Jul 11, 11:19 AM EDTSevere Thunderstorm WarningIWXHillsdale56 min
Jul 11, 4:25 AM EDTHeat AdvisoryIWXAdams, Allen, Blackford, Cass, Fulton, Grant and 10 more16 hr
Jul 11, 9:02 AM EDTSpecial Marine WarningIWX58 min
Jul 11, 9:53 AM EDTSpecial Marine WarningIWX22 min
Jul 11, 11:39 AM EDTSevere Thunderstorm WarningIWXAllen, DeKalb51 min
Jul 11, 12:00 PM EDTSevere Thunderstorm WarningIWXHuntington, Miami, Wabash60 min
Jul 11, 12:44 PM EDTSpecial Weather StatementIWXJay31 min
Jul 11, 6:12 PM EDTSpecial Weather StatementIWXBlackford, Jay, Wells63 min
Jul 11, 6:35 PM EDTSpecial Weather StatementIWXWhite40 min
Jul 11, 6:42 PM EDTSevere Thunderstorm WarningIWXWhite44 min
Jul 11, 7:04 PM EDTSevere Thunderstorm WarningIWXJay41 min
Jul 11, 7:22 PM EDTSpecial Weather StatementIWXCass, Miami23 min
Jul 11, 7:49 PM EDTSpecial Weather StatementIWXCass, Grant56 min
Jul 11, 7:52 PM EDTSpecial Weather StatementIWXJay23 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.